Israel Journal of Mathematics

, Volume 43, Issue 4, pp 281–290 | Cite as

On the Mostow rigidity theorem and measurable foliations by hyperbolic space

  • Robert J. Zimmer


An ergodic-theoretic version of Mostow’s rigidity theorem for hyperbolic space forms is obtained treating foliations of a measure space by leaves that carry the structure of a hyperbolic space.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A Connes, J. Feldman and B. Weiss, to appear.Google Scholar
  2. 2.
    H. A. Dye,On groups of measure preserving transformations, I, Am. J. Math.81 (1959), 119–159.CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    E. G. Effros,Transformation groups and C *-algebras, Ann. of Math.81 (1965), 38–55.CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    J. Feldman and C. C. Moore,Ergodic equivalence relations, cohomology, and von Neumann algebras, I, Trans. Am. math. Soc.234 (1977), 289–324.CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    J. Feldman, P. Hahn and C. C. Moore,Orbit structure and countable sections for actions of continuous groups, Adv. Math.28 (1978), 186–230.CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    J. Feldman and D. Nadler,Reparametrization of n-flows of zero entropy, preprint.Google Scholar
  7. 7.
    G. A. Margulis,Discrete groups of motions of manifolds of non-positive curvature, Am. Math. Soc. Transl.109 (1977), 33–45.MATHGoogle Scholar
  8. 8.
    C. C. Moore,Ergodicity of flows on homogeneous spaces, Am. J. Math.88 (1966), 154–178.CrossRefMATHGoogle Scholar
  9. 9.
    G. D. Mostow,Quasi-conformal mappings in n-space and the rigidity of hyperbolic space forms, Publ. Math. IHES34 (1967), 53–104.CrossRefGoogle Scholar
  10. 10.
    G. D. Mostow,Strong rigidity of locally symmetric spaces, Annals of Math. Studies, no. 78, Princeton Univ. Press, Princeton, NJ, 1973.MATHGoogle Scholar
  11. 11.
    D. Ornstein and B. Weiss, to appear.Google Scholar
  12. 12.
    R. J. Zimmer,Extensions of ergodic group actions, Ill. J. Math.20 (1976), 373–409.MATHMathSciNetGoogle Scholar
  13. 13.
    R. J. Zimmer,Compactness conditions on cocycles of ergodic transformation groups, J. London Math. Soc.15 (1977), 155–163.CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    R. J. Zimmer,Orbit spaces of unitary representations, ergodic theory, and simple Lie groups, Ann. of Math.106 (1977), 573–588.CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    R. J. Zimmer,Algebraic topology of ergodic Lie group actions and measurable foliations, preprint.Google Scholar
  16. 16.
    R. J. Zimmer,Strong rigidity for ergodic actions of semisimple Lie groups, Ann. of Math., to appear.Google Scholar

Copyright information

© Hebrew University 1982

Authors and Affiliations

  • Robert J. Zimmer
    • 1
  1. 1.Department of MathematicsUniversity of ChicagoChicagoUSA

Personalised recommendations